Alert archive / Idaho / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Sep 23, 2007, 2:08 AM MDT for Boise County, Idaho. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2007, 2:08 AM MDT (08:08 UTC)
- Expired
- Sep 23, 2007, 4:15 AM MDT
- In force
- 2 hr
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Boise County, ID
The radar
The Boise radar (KCBX), 69 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 2:45 PM MDT, 11 hours 23 minutes earlier.
Area forecast discussion, Sep 22, 2:45 PM MDT, 11 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
245 PM MDT SAT SEP 22 2007
.SHORT TERM...TWO IMPORTANT SYNOPTIC SYSTEMS MERGING OVER THE
FORECAST AREA THIS AFTERNOON BUT ESPECIALLY OVERNIGHT INTO SUNDAY
MORNING. FIRST FEATURE IS THE LARGE CLOSED LOW OVER THE BAY AREA OF
CALIFORNIA LIFTING NORTHEAST THROUGH THE GREAT BASIN. SECOND FEATURE
IS A PACIFIC COLD FRONT AND STRONG SHORT WAVE DROPING SOUTHEAST FROM
THE PACIFIC NORTHWEST. BOTH OF THESE FEATURES MERGE OVER EXTREME
SOUTHWEST IDAHO THIS EVENING WITH PRECIPITATION DYNAMICS GETTING
STARTED IN EARNEST. MEANWHILE...NOT MUCH HAS BEEN HAPPENING AS A
WIDE DRY SLOT HAS BEEN MOVING STEADILY NORTHWARD FROM NEVADA TODAY
TEMPORARILY CUTTING OFF LIGHT RAIN AND BRINGING TEMPERATURES BACK
WARMER IN INCREASING AMOUNTS OF SUNSHINE. NEEDLESS TO SAY...THIS DRY
INTRUSION HAS BEEN GIVING HEADACHES WITH TEMPERATURE AND PRECIP
FORECASTING TODAY. LATEST MODELS ARE IN GOOD AGREEMENT IN CLOSING UP
THE DRY SLOT THIS EVENING WHILE TWO DISTINCT MAX/S OF HEAVY RAIN
DEVELOP AS THE ENTIRE SYSTEM LIFTS THROUGH THE AREA AND THEN WRAPS
BACK. THE FIRST OF THESE MAX/S IS OVER SOUTHEAST OREGON AND THE
OWYHEE MOUNTAINS AND THE OTHER IS OVER THE EASTERN SECTIONS OF THE
WEST CENTRAL AND BOISE MOUNTAINS. GFS REMAINS A TAD EAST WITH THE
HEAVY RAIN BAND WHILE NAM AND OTHERS DEPICT IT FARTHER WEST ALONG
THE OREGON AND IDAHO BORDER. EVERYTHING POINTS TO THE HEAVIEST QPF
COMING THROUGH AT NIGHT ESPECIALLY BETWEEN 03Z AND 12Z SUNDAY.
BECAUSE OF THE LATER TIMING...HAVE DECIDED TO CONTINUE THE FLASH
FLOOD WATCH TONIGHT. PRUDENT TO KEEP WATCH GOING SINCE THE BEST
DYNAMICS AND RAIN GENERATING MECHANISMS HAVE YET TO DEVELOP IN THIS
EVENT. MAIN THREAT STILL APPEARS TO BE POTENTIAL FOR ROCK SLIDES AND
DEBRIS FLOWS OVER STEEP TERRAIN ON RECENT BURN AREAS AND THIS IS
HIGHLIGHTED IN THE WATCH GIVING SPECIFIC INFORMATION ON VULNERABLE
LOCATIONS.
SUNDAY FEATURES A MUCH COOLER...BREEZY AND UNSETTLED DAY FEELING
VERY AUTUMNAL ON THE FIRST DAY OF THE NEW SEASON. NORTHWEST WINDS
NOT EXPECTED TO PICK UP UNTIL UPPER TROF CROSSES THE AREA SOMEWHERE
MID MORNING TO EARLY AFTERNOON...THEN SKIES BEGIN TO CLEAR AND WINDS
INCREASE. IN THE WAKE OF THE STORM...MONDAY MORNING WILL HAVE THE
COLDEST TEMPERATURES THUS FAR THIS SEASON SEASON WITH MID 30S IN THE
LOWER TREASURE VALLEY TO AROUND 40F IN THE UPPER TREASURE VALLEY.
WIDESPREAD MORNING FOG IS ALSO ANTICIPATED WITH THE VERY MOIST AND
COOL CONDITIONS. A SLOW WARMUP FOR MONDAY BUT DRIER WEATHER MOVING
BACK IN AHEAD OF A NEW WEEK FEATURING A SERIES OF WAVES CROSSING THE
AREA.
.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...THE UPPER LEVEL FLOW
WILL BE PROGRESSIVE BUT LOW AMPLITUDE THROUGH THE PERIOD. THIS WILL
BRING A WEAK TROUGH ACROSS THE NORTHERN ZONES EARLY TUESDAY FOLLOWED
BY RIDGING WEDNESDAY THROUGH THURSDAY THEN ANOTHER WEAK TROUGH ON
FRIDAY AND SATURDAY. THIS PATTERN WILL BRING MOSTLY DRY WEATHER WITH
ONLY A SLIGHT CHANCE OF SHOWERS IN THE EXTREME NORTHERN PORTION OF
THE AREA ON TUESDAY AND THEN AGAIN ON FRIDAY AND SATURDAY.
TEMPERATURES WILL BE NEAR NORMAL THROUGH THURSDAY AND THEN WILL COOL
BY SEVERAL DEGREES ON FRIDAY AND SATURDAY.
&&
.AVIATION...MVFR WITH AREAS OF IFR IN MOUNTAINS OF EASTERN OREGON
AND CENTRAL IDAHO TONIGHT IN MODERATE RAIN AND LOW CLOUDS. FLIGHT
ROUTES THROUGH LOWER ELEVATIONS SUCH AS THE SNAKE RIVER PLAIN SHOULD
REMAIN VFR WITH CLOUD BASES AROUND 7000 MSL. SNOW LEVELS WILL LOWER TO
AROUND 7000 FEET AFTER MIDNIGHT. CONDITIONS START TO IMPROVE BY
SUNDAY AFTERNOON WITH WINDS SHIFTING TO NORTHWEST BEHIND A COLD
FRONT.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLASH FLOOD WATCH CONTINUES THROUGH SUNDAY MORNING FOR
IDZ011-IDZ013-IDZ015-IDZ029.
OR...FLASH FLOOD WATCH CONTINUES THROUGH SUNDAY MORNING FOR ORZ063.
&&
WEATHER.GOV/BOISE
SHORT TERM...GS
LONG TERM....JB/DD
AVIATION.....JBHazardous weather outlook, Sep 22, 6:04 AM MDT, 20 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 604 AM MDT SAT SEP 22 2007 IDZ012-014-016-028-030-ORZ061-062-064-231215- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- WESTERN MAGIC VALLEY-CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-LOWER TREASURE VALLEY OR- 604 AM MDT SAT SEP 22 2007 /504 AM PDT SAT SEP 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ011-013-015-029-ORZ063-231215- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-SOUTHWEST HIGHLANDS- OWYHEE MOUNTAINS-MALHEUR COUNTY- 604 AM MDT SAT SEP 22 2007 /504 AM PDT SAT SEP 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM MDT /NOON PDT/ THIS AFTERNOON THROUGH SUNDAY MORNING. MODERATE TO HEAVY RAIN WILL BEGIN IN MALHEUR COUNTY OREGON AND THE MOUNTAINS OF SOUTHWEST IDAHO LATE SATURDAY AFTERNOON AND CONTINUE SATURDAY NIGHT BEFORE ENDING FROM THE WEST SUNDAY MORNING. FLASH FLOODING IS POSSIBLE ESPECIALLY BELOW BURN AREAS IN STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE POSSIBILITY OF FLASH FLOODING WILL CONTINUE INTO EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS THROUGH ESTABLISHED PROCEDURES.
Nearby
Flash Flood Warnings in Idaho, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.